MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM POLYAXIAL SCREW 4.5 X 5.0 X 35MM; ORTHOSIS, SPINAL PEDICLE FIXATION

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM POLYAXIAL SCREW 4.5 X 5.0 X 35MM; ORTHOSIS, SPINAL PEDICLE FIXATION
Catalog Number 186112535
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2: additional procodes: kwq, kwp, nkb, mnh, osh.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from chile reports an event as follows: it was reported that on (b)(6) 2023, the screws in question were removed from the patient.The nut was not placed on the screw, the screws were loose in the patient.The procedure was completed successfully with a surgical delay of approximately 1 hour.There were no adverse patient consequences.No further information is available.This report is for an expedium spine system polyaxial screw 4.5 x 5.0 x 35mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h4, h6 a review of the receiving inspection (ri) for exp 4.5 ti poly scw 5.00x35 was conducted identifying that lot number rl15713 was released in one batch.Batch 1: lot units were released on 26 sep 2012 with no discrepancies.Batch 1: lot units were released on 07 aug 2012 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4: expiration date.H3, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the exp 4.5 ti poly scw 5.00x35.Signs of normal use was observed.No significant product problem was observed on the surface of the device.The migration/backout/pull-out/subsidence issues could be not confirmed since x-ray evidence was not provided.A functional test could not be performed as the mating device was not returned.A dimensional inspection was not performed as it is not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the exp 4.5 ti poly scw 5.00x35 would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4: lot h4: a review of the receiving inspection (ri) for exp 4.5 ti poly scw 5.00x35, was conducted identifying that lot number rl286015 was released in one batch.- batch1: lot qty of (b)(4) units were released on jul 8, 2020 with no discrepancies.Supplier : depuy : (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.

Brand Name
EXPEDIUM SPINE SYSTEM POLYAXIAL SCREW 4.5 X 5.0 X 35MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key17806980
Report Number1526439-2023-01794
Device Sequence Number17986852
Product Code MNI
UDI-Device Identifier10705034105147
UDI-Public(01)10705034105147
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number186112535
Device Lot NumberRL286015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer10/05/2023
11/07/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date10/16/2023
11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXP 4.5 TI POLY SCW 5.00X35; EXP 4.5 TI SINGLE INNIE; EXP 4.5 TI SINGLE INNIE; EXP 4.5 TI SINGLE INNIE; EXP 4.5 TI SINGLE INNIE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown